MEMO TO:

FROM:

G. Waters P. Russo Linn Tytler 5 October 1976

Attached is the schedule for Wednesday, 6 October 1976. Also included is the contact sheet and the background memos on Wilmington and Asheville, North Carolina, as prepared by the Briefing Office.

/ljt Attachments

Whenthe Senator arrives at North Hanover County Airport, Wilmington, he will be met by: Senator Jesse Helms Governor James Holshouser Bob Shaw -- State GOP Chairman Kim Peden -- State PFC Chairman David Flaherty -- Republican Candidate for Governor Bart Streb -- Hanover County GOP Chairman Ben Halterman -- The Mayor of Wilmington Dr. and Mrs. Codington -- The Doctor was a recent Hanover County PFC Chairman Mike Vaughn -- 7th. District GOP Candidate for Congress.

The motorcade will then leave the airport, en route to the Wilmington Hilton Hotel.

On arrival at the hotel, the Senator will proceed immediately to holding room, No. 925.

After approx. twenty minutes, the Senator will leave the hotel, and proceed, on foot, to the GOP/PFC Headquarters.

Senator Helms will already be speaking to the audience\* (of 400) when the Senator arrives.

The Senator will proceed to the podium, and remain standing.

The Semator will then be introduced by Senator Helms.

Senator Dole will then speak for approx. ten minutes.

Following the remarks, Mr. Dole will leave the podium, and greet the crowd.

During this time the Senator will also pose for photographs with local candidates.

The Senator will then return to the Wilmington Hilton Hotel.

Upon arrival at the hotel, the Senator will proceed to the Garden Room; where he will attend a Civitan Luncheon.

When the Senator arrives in the Garden Room, he will proceed immediately to the podium; and be seated.

The Senator will be introduced by Bart Streb, County GOP Chairman.

The Senator will then speak for about twenty minutes.

Following the remarks, the Senator will depart for the holding room.

The Senator will then leave the holding room, and the hotel, and proceed to the airport; where he will meet up with Mrs. Dole, who be flying in from Jacksonville.

\* The audience will comprise volunteers, staffers and the public.

# This document is from the collections at the Dole Archives, University of Kansas

### http://dolearchives.ku.edu

BRIEFING FOR ASHEVILLE

The Senator's party arrives at the Asheville Airport and departs by motorcade to downtown Asheville. The Senator's plane is to be met by :

-Bob Thompson, County GOP Chairman

-Mrs. Mary Jane Holiday, County PFC Co-chairman

-Dr. Wayne Montgomery, County PFC Co-chairman

-Bruce Briggs, Congressional Candidate (11th Dist.)

The motorcade proceeds to Neighborhood Headquarters, 12 Westridge Dr., Asheville, N.C. for the headquarter's opening. Mr. and Mrs. Dennis Lilly and their two lovely children will be the to greet the Senator and his entourage. The Senator, and those designated, shall proceed to the Lilly's front porch where Bruce Briggs greets the Senator and offers a welcome. The Governor is introduced at this time along with Senator Helms. Finally, Governor Holshouser introduces Senator Dole. Brief comments are to be made at this time. (5 min. - please not suggested issues on attached page)

Following the remarks by the Senator, the Senator and his wife will proceed with the Lillys, on foot, for neighborhood canvassing. (Scheduled to contact 3 homes in the immediate area)

Upon completion of the visits, the Senator and party will depart by motorcade to the Asheville Airport.

The Senator and Mrs. Dole board their flight for Washington National Airport. (Northwest Orient Gate No. 1)

### CONTACT SHEET

## Wilmington, North Carolina

New Hanover County Airport, John Westbrook, Airport Manager - (919) 763-1671 New Hanover County Airport, Piedmont Ramp Manager - (919) 762-6192 GOP/PFC Headquarters, Bart Streb, County Chairman - (919 763-0905 Dr. John Codington, Co. PFC Chairman - (919) 763-0905

Wilmington Hilton Hotel, Rick Rohter, Manager - (919) 763-9881

### Ashville, North Carolina

Ashville Airport, Gary Taylor, Airport Manager - (704) 684-2226 Dennis Lilly Residence - (704) 684-8702

Staff Office, Great Smokies Hilton - (704) 254-3211

Wilmington: Plane: (919) 343-0101 Staff Room (919) 343-0495 or 96 Staff Room (919) 763-9871-hotel

# SENATOR DOLE'S VISIT TO NORTH CAROLINA

# Wednesday, 6 October 1976

Wednesday, 6 October 1976

BAGGAGE CALL: 7:00 am

GUEST AND STAFF INSTRUCTIONS: Baggage will be accepted no later than 7:00 am in Staff Office, Room 1175.

GUEST AND STAFF INSTRUCTIONS: You are free for breakfast. Coffee shop, main lobby, opens at 7:00 am.

PRESS NOTE: Baggage will be accepted in press baggage room, No. 1190, no later than 7:00 am

9:05 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

9:10 am

PRESS NOTE: Proceed to motorcade for boarding,

9:10 am Senator departs Suite and proceeds to motorcade for boarding.

9:15 am

MOTORCADE DEPARTS William Penn Hotel en route Greater Pittsburgh Airport.

(Driving time: 35 minutes)

9:50 am

MOTORCADE ARRIVES Greater Pittsburgh Airport, Cargo Area No. 2.

CLOSED ARRIVAL OPEN PRESS COVERAGE

10:00 am CAMPAIGN EXPRESS DEPARTS Greater Pittsburgh Airport en route Wilmington, North Carolina.

> (Flying time: 1 hour 10 minutes) (No time change)

-2-

11:10 am

CAMPAIGN EXPRESS ARRIVES New Hanover County Airport, Wilmington, North Carolina.

Advanceman: J. Reppert

Press Advance: K. Hughes CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator will be met by:

Senator Jesse Helms Governor James Holshouser Bob Shaw, State GOP Chairman Kim Peden, State PFC Chairman

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Lead	J. Reppert
Limo	Senator Dole
Follow up	USSS
Control	G. Waters P. Russo
Spare	USSS
Press 1	K. Hughes
Press 2	L. Speakes
Press 3	D. Wendell
P.I.	USSS
Guest & Staff bus	All others
Tail ·	USSS

Senator proceeds to motorcade for boarding.

11:25 am

MOTORCADE DEPARTS New Hanover County Airport en route Wilmington Hotel.

(Driving time: 15 minutes)

11:40 am

MOTORCADE ARRIVES Wilmington Hilton Hotel.

CLOSED ARRIVAL OPEN PRESS COVERAGE

#### -3-

GUEST AND STAFF INSTRUCTIONS: Proceed to Staff Office, Wilmington Room A.

PRESS NOTE: Press room, Wilmington Room B, Lobby level. Pres facilities:

10 LD's

Senator proceeds to holding room, No. 925.

11:42 am Senator arrives holding room.'

PERSONAL/STAFF TIME: 28 minutes

12:10 pm Senator departs holding room and proceeds, on foot, to GOP/PFC Headquarters.

GUEST AND STAFF INSTRUCTIONS: You should follow the Senator's party.

12:20 pm

Senator arrives GOP/PFC Headquarters for rally and speech.

CROWD SITUATION OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

PRESS NOTE: Proceed to press area.

Senator proceeds to podium and remains standing.

	12:22 pm	Introduction of the Senator by Senator Helms.
12:25	pm	Senator's remarks begin.
		FULL PRESS COVERAGE
12:35	рш	Senator's remarks conclude.
		Senator departs podium and greets crowd.
12:50 pm Senator departs GOP/ Hilton Hotel.		Senator departs GOP/PFC Headquarters and proceeds to Wilmington Hilton Hotel.
		GUEST AND STAFF INSTRUCTIONS: You should follow the Senator's party.

------

1:00 pm

Senator arrives Wilmington Hilton Hotel and proceeds to Garden Room.

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area in Garden Room.

> PRESS NOTE: Press Center located in Wilmington Room B, lobby level. Press facilities: ' 10 LD's

Senator's remarks will be piped into press room.

Introduction of the Senator by Bart Streb, County GOP Chru

1:05 pm

Senator arrives Garden Room for Civitan Luncheon, proceeds to podium and is seated.

ATTENDANCE: PRESS POOL COVERAGE

1:07 pm

1:10 pm Senator's remarks begin.

PRESS POOL COVERAGE

1:25 pm

Senator's remarks conclude.

Senator departs Garden Room and proceeds to holding room, No. 925.

GUEST AND STAFF INSTRUCTIONS: Proceed to staff office, Wilmington Room A.

1:30 pm Senator arrives holding room.

PERSONAL/STAFF TIME: 30 minutes.

PRESS NOTE: Press filing time = 30 min.

1:55 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

- 2:00 pm Senator departs holding room and proceeds to motorcade for boarding.
- 2:05 pm MOTORCADE DEPARTS Wilmington Hilton Hotel en route New Hanover County Airport.

(Driving time: 10 minutes)

### -5-

2:15 pm

MOTORCADE ARRIVES New Hanover County Airport.

CLOSED ARRIVAL OPEN PRESS COVERAGE

NOTE: Mrs. Dole will join the Senator at the Airport.

2:25 pm

CAMPAIGN EXPRESS DEPARTS New Hanover County Airport en route Asheville, North Carolina.

(Flying time: 50 minutes) (No time change)

3:15 pm

CAMPAIGN EXPRESS ARRIVES Asheville Airport, Asheville, North Carolina.

Advanceman: P. Laudenslager

Press Advance: D. Lewis CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Bob Thompson, County GOP Chairman Mrs. Mary Jane Holiday, County PFC Co-chairman Dr. Wayne Montgomery, County PFC Co-chairman Bruce Briggs, Congressional Candidate

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

USSS

Limo

Lead

P. Laudenslager

Senator Dole Mrs. Dole

G. Waters

P. Russo Robin Dole

D. Lewis

L. Speakes

D. Wendell

Follow up

Control

Press 1

Press 2 Press 3

Tail

Guest Car

Guest & Staff bus

All others

Senator Helms

Governor Holshouser

USSS

Page 9 of 11

-6-

PRESS NOTE: Press facilities at airport, Landing Area No. 6, ramp. Press facilities: 6 LD's

Senator and Mrs. Dole proceed to motorcade for boarding.

3:30 pm

MOTORCADE DEPARTS Ashville Airport en route Neighborhood Headquarters, 12 Westridge Drive, Asheville, North Carolina.

(Driving time: 15 minutes)

3:45 pm

MOTORCADE ARRIVES Neighborhood Headquarters for Opening.

CROWD SITUATION OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

M/M Dennis Lilly & their two small children.

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

Welcome of the Senator by Bruce Briggs, Candidate

Introduction of Governor Holshouser and Senator Helms

Introduction of the Senator by Governor Holshouser.

Senator and Mrs. Dole proceed to front porch of Lilly home.

3:50 pm Senator and Mrs. Dole arrive front porch of Lilly home.

3:52 pm

3:54 pm

3:57 pm

4:00 pm Senator's remarks begin.

FULL PRESS COVERAGE

for U. S. Congress.

by Bruce Briggs.

4:05 pm Senator's remarks conclude.

4:10 pm Senator and Mrs. Dole depart Lilly home and proceed on foot for neighborhood canvassing.

> GUEST AND STAFF INSTRUCTIONS: You should board motorcade, which will follow Senator and Mrs. Dole as they proceed on foot.

> > PRESS NOTE: Press will follow Dole party on foot.

-7-

NOTE: Senator and Mrs. Dole will visit homes in the Lilly neighborhood, accompanied by Mrs. Margie Lilly.

4:40 pm

MOTORCADE DEPARTS Asheville en route Asheville Airport.

(Driving time: 15 minutes)

4:55 pm

MOTORCADE ARRIVES Ashville Airport.

NOTE: Senator and Mrs. Dole will board Campaign Express.

GUEST AND STAFF INSTRUCTIONS: Board Campaign Express and remain during press filing time.

PRESS NOTE: Press facilities at airport, Landing Area No. 6 ramp. Press facilities:

6 LD's

Press filing time = 25 minutes

5:20 pm

CAMPAIGN EXPRESS DEPARTS Asheville Airport en route Washington National Airport, Washington, D. C.

(Flying time: 1 hour 5 minutes) (No time change)

6:25 pm

CAMPAIGN EXPRESS ARRIVES Washington National Airport, Northwest Orient Gate No. 1.